Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 6, 2001, 10:23 PM CDT for Red River Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2001, 10:23 PM CDT (03:23 UTC)
- Expired
- Jun 7, 2001, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Red River Parish, LA
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 070327
FFWSHV
LAC081-070630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CDT WED JUN 6 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RED RIVER PARISH IN NORTHWEST LOUISIANA
* UNTIL 130 AM CDT
* AT 1023 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN OVER MUCH OF RED RIVER PARISH...FROM
COUSHATTA...TO MARTIN...AND HALL SUMMIT. DOPPLER RADAR ESTIMATED
RAINFALL RATES NEAR 2 INCHES PER HOUR. THESE THUNDERSTORMS WERE
MOVING TO THE NORTH NEAR 25 MPH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
RED RIVER PARISH IN NORTHWEST LOUISIANA
UNTIL 130 AM CDT.
LAT...LON 3223 9354 3191 9334 3198 9324 3198 9314
3222 9323What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:00 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 6, 9:00 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT WED JUN 6 2001 WITH REMAINS OF TROPICAL STORM ALLISON REMAINING OVER EAST TEXAS AND AFFECTING THE FOUR STATE REGION INTO LATE WEEK...THE POTENTIAL FOR FLASH FLOOD CONTINUES. WILL UPDATE THE PREVIOUS ZONES TO MAKE A FEW MINOR CHANGES. HEAVY RAINFALL WILL CONTINUE OVER PARTS OF THE FORECAST AREA ESPECIALLY THE EAST TEXAS AND NORTHWEST LOUISIANA PORTION OF THE WATCH. RAIN AND THUNDERSTORMS CONTINUED TO DEVELOP AND SPREAD OVER THE SAME REGION AND WILL THROUGH THE NIGHT. CENTER OF THE LOW PRESSURE AREA LOOKED TO BE BETWEEN NACOGDOCHES AND TYLER TEXAS WITH A SLOW NORTH MOVEMENT. MODELS INDICATED THAT THE SYSTEM WILL SHIFT AROUND OVER EAST TEXAS AND CONTINUE TO PROVIDE A MOIST TROPICAL FETCH OF GULF AIR WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. 06 PREVIOUS NUMBERS... SHV 71/86/72/88/70 87653 MLU 70/84/71/88/71 88654 TXK 69D/82/70/87/68 77643 TYR 70/84/70/88/69 77643 LFK 72/82/71/88/71 88643 .SHV...FLASH FLOOD WATCH TONIGHT FOR NW LA AND E TX. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:08 AM CDT | Flash Flood Warning | SHV | Natchitoches, Red River, Sabine | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.